Whoops, what a difference one word can make. When I wrote my update yesterday, I said that "last night was a great night of sleep." I meant to write "last night was NOT a great night of sleep."
Well, the second night was even worse. I found day 2 to be quite difficult, and all day long I was just counting down the minutes until my dosage. When night came, it's almost as if part of my body is asleep, and another part is on the other side of a thin veil, watching the sleeping part of my body, but very much awake. I'm also experiencing a lot of anxiety during the night and moderate levels during the day. I can't decide if this means tapering was a great idea or if I should just go cold turkey now. I am, however, very thankful that I gave my pills to somebody else to give to me, or I know for a fact that I would have cheated on my plan already.
My energy and motivation are significantly down, but I wouldn't say at zero. That may just be due to restless legs though and needing to try and do something about them.
Been following you some.....and can't imagine living somewhere I could just walk into a pharmacy and buy narcotics!! Amazing those places still exist. I read your desire to taper, but you went from 75-100 mg chewing them to 60 mg to 20 mg (if I remember and got it correctly?) and you did this in a matter of a few days??.....that's not really considered a taper LOL
It's more like a hop, skip and a jump!!
The taper plan you shared and laid out from 20 mg on down seems slow and like a taper, but you went from at least 60 mg to 20 mg in a day or so?
Is that right?
I can only tell ya what I'd do.....you live where you have easy access to pills, you say you "love" opiates, you isolate for days at a time and are concerned about that and you want to quit very badly all at the same time.....that's the nature of this beast!!! Conflict and struggle is how we finally see the light and DO IT FOR GOOD, ya know?
I'd just buy all the items that would help me during w/drawals and get r done. That's just me of course.....I tapered from 20-30 pills/day down to 10 pills and then could NOT taper any lower.....get em outta my house right now please.. LOL
Keep on keepin on whatever you do~
Thank you so much for responding. I can't even tell you how much I appreciate just hearing from somebody right now. It makes a world of difference.
Yes, you do have it right, I did go from 75-100mg (chewing) to 60 to 25 mg (taken normally) in 48 hours. The third day I was on 20 mg. I know that is a huge jump, but, financially, tapering down from the 75-100 mg on a slow taper is a bit difficult. Although I can walk in and buy the pills, they cost almost 100 dollars for 30 pills of 7.5 mg. I've already lost so much money over the past year and now I'm getting into a position that I would be really really really be putting myself in a bad place financially if I continued spending that kind of money. Hence the jump from such a large number to a low number so quickly. My number of doses has also dropped significantly, so instead of taking that many throughout the day, I'm now only taking one dose in the evening.
Which is why I'm kind of wondering, I assume that giving advice on certain topics here is a sensitive subject, and I recognize that I'm not receiving medical advice but opinion. If I made such a huge jump already, am I prolonging the withdrawal by now trying to taper down from 20 mg? Or is it smart, although it *****, to taper down slowly from 20 mg in order to at least give my body some time to adjust to lower doses of hydrocodone before jumping ship completely. I'd really appreciate any and all input that people are available and willing to give.
Thanks again clean_in_ks. This community is wonderful and just receiving your comment is a comfort.
I read somewhere, possibly by someone on this forum, that it is wise to think in terms of percentages when tapering. I didn't heed this advice, but love to pass on words of wisdom I never used, as they are in ample supply! ;)
I also read that at the beginning of the taper you can go in about 20% decrements, and to slow to 10% at the lower end. I know those are just numbers and your mileage may vary, but basically I think it makes sense to slow down in the decrease as you get toward zero.
Whatever you do, I wish you great luck, and I do think that some of that exists in WDs. Luck or grace--not sure which.
I think that unless you can do a proper taper, you are just prolonging your misery. You are probably having withdrawals right now and may as well just get it over with. I know it's hard. I prolonged my misery for a week by taking a couple of pills a day.
Whatever you decide, we will support you.
haha, I liked your comment about passing on words of wisdom you've never used as they are in ample supply.
Percentages sound good, if I were in the position to do it properly. I have the ability to cut my dose by 50% every 3 days from where I'm at right now, but it started with a massive cut in the beginning. This is where I come to the dilemma of am I prolonging withdrawals or does it make sense to taper this last bit to not make the shock quite so severe on my body.
I too am thinking that I may be prolonging the withdrawal stage considering how much I've already cut. Had I started at trying to drop from just 20 mg a day, I think my taper would probably be ok for me, but right now I'm definitely questioning it.
On the other hand, I feel like one of the only things getting me through the day is knowing that I have a dosage coming in the evening. Even though the dosage helps a little bit, I'm still having horrible nights of sleep. So maybe it's not the best call, but I want to go bat refuse crazy when I imagine saying, ok, I'm just not going to take anymore starting now. Frankly, I'm terrified.
I so understand the fear and that is why I kept taking them too. I didn't realize that I was just prolonging it. I had a really hard time making that final jump. You will do it when you are ready.
It's never as bad as we think it's going to be. I know, it's not pleasant but it's not anything we can't handle. Just make sure you are stocked up on all the essentials and go from there.
I planned on getting through 72 hours and every hour that passed I would think only "this many" to go. It just seemed to help me knowing that I was getting closer to feeling better.
I used imodium (almost everyone needs it and it helps not only with bathroom issues but withdrawals as well) lots of gatorade (it's really important to stay hydrated), B complex vitamins, ensures or boosts or carnation instant breakfasts as they have lots of minerals and nutrients that we are missing. Stock up on light foods that you like. Soups, crackers, bananas, frozen dinners. I didn't feel like cooking at all and it's really important to force yourself to eat as you will feel energy depleted after.
If you scroll down to the bottom right of this page, read the Thomas Recipe, there are other things in it that I may have missed.
Oh and of course you will probably want to pick up something to help you sleep. I tried benadryl (it worked for a couple of days) but it may not for you. Melatonin or Alteril seems to be the most popular choice, sleepy time teas work for some people as well.
It is just trial and error but we will try anything for sleep when we are going through this and it's better to take something natural or we will develop a new addiction. Valerian root works for anxiety as well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.